MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT 12/14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Metal Related Pathology (4530); Muscle/Tendon Damage (4532)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: part: 00771101200, lot: 62316461, femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 12.5 standard offset.This event was previously reported under mfr 0001822565-2021-00346.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-00345.
 
Event or Problem Description
It was reported that a bilateral total hip patient had underwent a revision surgery 8 years post implantation due to continued elevated metal ions, gluteus medius tear, and trunnionosis.Only the femoral head was replaced.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed due to the review of medical records.Additional medical record information shows minimal lucency around the distal femoral stem measures up to 1 mm and is new since the previous exam.The femoral stem is also slightly posterior in the femoral diaphysis.This could represent hardware loosening.Multiple surgical clips project over the right inguinal region device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL HEAD STERILE PRODUCT 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12577704
Report Number0002648920-2021-00311
Device Sequence Number1101192
Product Code LPH
UDI-Device Identifier00889024144668
UDI-Public(01)00889024144668(17)230505(10)62370912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model NumberN/A
Device Catalogue Number00801803201
Device Lot Number62370912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/20/2021
11/09/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date11/04/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight72 KG